Alert archive / Louisiana / River Flood Warnings in 2017
River Flood Warning 44, NWS Lake Charles, LA
NWS Lake Charles, LA issued this river flood warning at Apr 22, 2017, 10:09 AM CDT for Calcasieu Parish, Louisiana. It was in force for 4 days.
The area
The outline as issued.
The facts
- Issued
- Apr 22, 2017, 10:09 AM CDT (15:09 UTC)
- Expired
- Apr 26, 2017, 7:00 PM CDT
- In force
- 4 days
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Calcasieu Parish, LA
The text
As transmitted.
254 WGUS44 KLCH 221509 FLWLCH BULLETIN - EAS ACTIVATION REQUESTED Flood Warning National Weather Service Lake Charles La 1009 AM CDT Sat Apr 22 2017 ...The National Weather Service in Lake Charles has issued a flood warning for the following rivers in Louisiana... Calcasieu River At Old Town Bay Calcasieu River Near Salt Water Barrier LAC019-230509- /O.NEW.KLCH.FL.W.0044.170422T1509Z-170427T0000Z/ /OTBL1.1.ER.170422T1000Z.170422T1000Z.170426T0000Z.NO/ 1009 AM CDT Sat Apr 22 2017 The National Weather Service in Lake Charles has issued a * Flood Warning for the Calcasieu River At Old Town Bay. * until Wednesday evening...or until the warning is cancelled. * At 5:00 AM Saturday the stage was 4.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 4.0 feet. * Forecast...The river will continue to fall to below flood stage by Tuesday evening. * Impact...At stages near 4.0 feet...Minor flooding of Goos Ferry Road will occur. * Impact...At stages near 3.5 feet...Ponding of water on low spots along Goos Ferry Road will occur. && LAT...LON 3038 9314 3031 9303 3025 9308 3019 9321 3030 9329 $$ LAC019-230208- /O.NEW.KLCH.FL.W.0045.170422T1509Z-170423T0208Z/ /LCHL1.1.ER.000000T0000Z.170422T1100Z.170422T1408Z.NO/ 1009 AM CDT Sat Apr 22 2017 The National Weather Service in Lake Charles has issued a * Flood Warning for the Calcasieu River Near Salt Water Barrier. * until this evening...or until the warning is cancelled. * At 9:00 AM Saturday the stage was 4.1 feet. * Flood stage is 4.0 feet. * Forecast...The river will continue to fall to below flood stage by late this morning. * Impact...At stages near 4.5 feet...Water covers portions of River Road in north Lake Charles. * Impact...At stages near 4.0 feet...Minor marshland flooding occurs. Flooding also begins on River Road in north Lake Charles. && LAT...LON 3036 9309 3029 9303 3014 9328 3017 9335 3035 9332 $$
4 follow-up statements
262 WGUS84 KLCH 230028 FLSLCH Flood Statement National Weather Service Lake Charles La 728 PM CDT Sat Apr 22 2017 ...The Flood Warning is cancelled for the following rivers in Louisiana... Calcasieu River Near Salt Water Barrier ...The Flood Warning continues for the following rivers in Louisiana.. Calcasieu River At Old Town Bay LAC019-231428- /O.CON.KLCH.FL.W.0044.000000T0000Z-170427T0000Z/ /OTBL1.1.ER.170422T1000Z.170422T1000Z.170426T0000Z.NO/ 728 PM CDT Sat Apr 22 2017 The Flood Warning continues for The Calcasieu River At Old Town Bay. * until Wednesday evening...or until the warning is cancelled. * At 5:00 PM Saturday the stage was 3.6 feet. * Minor flooding is forecast. * Flood stage is 4.0 feet. * Forecast...The river is expected to rise to near flood stage Monday evening. * Impact...At stages near 4.0 feet...Minor flooding of Goos Ferry Road will occur. * Impact...At stages near 3.5 feet...Ponding of water on low spots along Goos Ferry Road will occur. && LAT...LON 3038 9314 3031 9303 3025 9308 3019 9321 3030 9329 $$ LAC019-230058- /O.CAN.KLCH.FL.W.0045.000000T0000Z-170423T1127Z/ /LCHL1.0.ER.170422T2130Z.000000T0000Z.170422T2327Z.NO/ 728 PM CDT Sat Apr 22 2017 The Flood Warning is cancelled for The Calcasieu River Near Salt Water Barrier. * At 6:00 PM Saturday the stage was 4.0 feet. * Flood stage is 4.0 feet. * Forecast...The river will continue to fall to below flood stage this evening. * Impact...At stages near 4.0 feet...Minor marshland flooding occurs. Flooding also begins on River Road in north Lake Charles. && LAT...LON 3036 9309 3029 9303 3014 9328 3017 9335 3035 9332 $$
606 WGUS84 KLCH 231502 FLSLCH Flood Statement National Weather Service Lake Charles La 1002 AM CDT Sun Apr 23 2017 ...The Flood Warning continues for the following rivers in Louisiana... Calcasieu River At Old Town Bay LAC019-240502- /O.EXT.KLCH.FL.W.0044.000000T0000Z-170428T0045Z/ /OTBL1.1.WT.170422T1000Z.170426T1800Z.170427T0045Z.NO/ 1002 AM CDT Sun Apr 23 2017 ...Flood Warning extended until Thursday evening...The Flood Warning continues for The Calcasieu River At Old Town Bay. * until Thursday evening...or until the warning is cancelled. * At 5:00 AM Sunday the stage was 3.5 feet. * Minor flooding is forecast. * Flood stage is 4.0 feet. * Forecast...River will fluctuate around flood stage with tides through Wednesday evening. * Impact...At stages near 4.0 feet...Minor flooding of Goos Ferry Road will occur. * Impact...At stages near 3.5 feet...Ponding of water on low spots along Goos Ferry Road will occur. && LAT...LON 3038 9314 3031 9303 3025 9308 3019 9321 3030 9329 $$
587 WGUS84 KLCH 240040 FLSLCH Flood Statement National Weather Service Lake Charles La 740 PM CDT Sun Apr 23 2017 ...The Flood Warning continues for the following rivers in Louisiana.. Calcasieu River At Old Town Bay LAC019-241440- /O.CON.KLCH.FL.W.0044.000000T0000Z-170428T0045Z/ /OTBL1.1.WT.170422T1000Z.170426T1800Z.170427T0045Z.NO/ 740 PM CDT Sun Apr 23 2017 The Flood Warning continues for The Calcasieu River At Old Town Bay. * until Thursday evening...or until the warning is cancelled. * At 5:00 AM Sunday the stage was 3.5 feet. * Minor flooding is forecast. * Flood stage is 4.0 feet. * Forecast...River will fluctuate near flood stage for the next several days due to tidal effects. * Impact...At stages near 4.0 feet...Minor flooding of Goos Ferry Road will occur. * Impact...At stages near 3.5 feet...Ponding of water on low spots along Goos Ferry Road will occur. && LAT...LON 3038 9314 3031 9303 3025 9308 3019 9321 3030 9329 $$
133 WGUS84 KLCH 241542 FLSLCH Flood Statement National Weather Service Lake Charles La 1042 AM CDT Mon Apr 24 2017 ...The Flood Warning is cancelled for the following rivers in Louisiana... Calcasieu River At Old Town Bay LAC019-241612- /O.CAN.KLCH.FL.W.0044.000000T0000Z-170428T0045Z/ /OTBL1.N.WT.170422T1000Z.000000T0000Z.000000T0000Z.NO/ 1042 AM CDT Mon Apr 24 2017 The Flood Warning is cancelled for The Calcasieu River At Old Town Bay. * At 5:00 AM Monday the stage was 3.6 feet. * Flood stage is 4.0 feet. * Impact...At stages near 4.0 feet...Minor flooding of Goos Ferry Road will occur. * Impact...At stages near 3.5 feet...Ponding of water on low spots along Goos Ferry Road will occur. && LAT...LON 3038 9314 3031 9303 3025 9308 3019 9321 3030 9329 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Apr 22, 9:56 AM CDT, 13 minutes earlier.
Area forecast discussion, Apr 22, 9:56 AM CDT, 13 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
956 AM CDT Sat Apr 22 2017
.UPDATE...
Currently a surface low is located in southern Arkansas with a
cold front trailing from it through northwest Louisiana into
northeast and central Texas. Front recently went through KLFK and
KOCH with a quick nearly 10F degree temperature drop.
Front will continue to progress to the southeast and reach the
northwest portion of the forecast area by noon time. Overall
timing seems to be on track with front reaching the KBPT-KLCH
areas between 3 PM and 4 PM local and lower Acadiana around 7 PM.
Expect scattered showers and a few storms to develop later this
morning and afternoon ahead of the front. The 22/12Z upper air
sounding from KLCH not showing much in the way of low level jet or
decent shear values. Forecasted CAPE is around 2500 j/kg with both
3-6 km and 85H-50H lapse rates above 6.5 c/km. So, there is a
chance for an isolated strong storm with hail or gusty winds by
max heating time if better instability can develop. However,
trend has been for some cloudiness to form out ahead of the front
which may keep this in check.
Overall current forecast is on track and no significant changes
needed at this time.
Rua
&&
.PREV DISCUSSION... /issued 700 AM CDT Sat Apr 22 2017/
DISCUSSION...
For 12z TAF issuance.
AVIATION...
No significant changes to previous TAF thinking. Sfc obs from
around the region show lower ceilings developing (mainly MVFR)
which should prevail through the morning per forecast
soundings/time-height sections. Regional 88Ds show scattered
shower/few thunderstorms along a cold front stretching from nern
TX across srn AR...this activity will continue pushing swd today
with the front and have attempted to time the onset of best rain
chances accordingly with the help of short-range high-res
guidance. Behind the front, winds will shift nwrly/nrly with
elevated speeds lingering through the night as CAA overspreads the
region.
25
PREV DISCUSSION... /issued 346 AM CDT Sat Apr 22 2017/
DISCUSSION...A ridge of high pressure is moving east across the
Atlantic and away from our region while a cold front and short
wave is pushing east across Texas. A warm and moist south flow
will continue through the morning to afternoon hours between the
departing ridge and advancing front. The front will move through
the East Texas Lakes region by mid-day then too Lower Acadiana
around sunset. Along and ahead of the front, a warm, moist, and
fairly unstable air mass will be in place. This coupled with a
fair bit of shear will allow for the potential of a strong to
severe storm or two this afternoon.
The front will clear the area tonight and a much cooler air mass
Will move in. Temperatures will decrease 15 to 20 degrees into
Sunday and Monday. A gradual warm up is then expected to begin by
late Monday.
As moisture returns to the area by mid-week. A few showers or
possibly a storm can be expected across the East Texas Lakes and
CenLA in the afternoons, however the next significant chance of
rain will not be until the coming weekend when another front
approaches.
MARINE...Strong CAA will occur tonight behind a cold front. As
the cold air mixes in winds will increase and a small craft
advisory will be required into Sunday Morning. Offshore winds will
become onshore by Monday Afternoon. As low pressure moves across
the plains late in the week winds may approach sca criteria once
again.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 81 52 69 47 / 50 20 0 0
LCH 83 54 73 50 / 40 20 0 0
LFT 86 58 73 51 / 40 40 0 0
BPT 85 52 75 51 / 30 10 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Advisory from 10 PM this evening to 1 PM CDT Sunday
for GMZ450-452-455-470-472-475.
&&
PUBLIC...07Hazardous weather outlook, Apr 22, 5:37 AM CDT, 4 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 537 AM CDT Sat Apr 22 2017 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 231045- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 537 AM CDT Sat Apr 22 2017 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...Today and Tonight Scattered thunderstorms are expected today into this evening. An isolated storm or two may become strong to severe with gusty winds and hail being the main threats. .DAYS TWO THROUGH SEVEN...Sunday through Friday Isolated showers and storms will be possible by mid week. An occasional lightning strike will be the main threat. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ430-432-435-450-452-455-470-472-475-231045- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 537 AM CDT Sat Apr 22 2017 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...Today and Tonight Isolated to widely scattered thunderstorms will be possible today and tonight as a cold front moves through the region. Strong north winds will develop behind the front. A small craft advisory is in effect this evening into Sunday. .DAYS TWO THROUGH SEVEN...Sunday through Friday Strong north winds will continue through mid day Sunday before subsiding as high pressure builds in. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 3:51 AM CDT | Small Craft Advisory | LCH | 33 hr | |
| Apr 22, 10:09 AM CDT | River Flood Warning | LCH | Calcasieu | 11 hr |
| Apr 22, 6:06 PM CDT | Special Weather Statement | LCH | Acadia | 39 min |
| Apr 22, 6:51 PM CDT | Special Weather Statement | LCH | Lafayette | 54 min |
Nearby
River Flood Warnings in Louisiana, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.